Symptoms for months

Posted by supercalifragilistic @supercalifragilistic, Thu, Sep 12 3:44pm

Worried sick about pancreatic cancer. After eating I get extremely week arms, sweating ,and faintness. Have discomfort under my left rib cage front and back. Have an ileostomy for UC. This all started after an antibiotic this spring and a nuclear stress test. Could the test have caused whatever it is?

Have you had labs to check the pancreas levels.? My lipase levels are high & we are trying to find out what the cause is & I had MRI & ultrasound & it comes back normal.

REPLY

Hello @supercalifragilistic and welcome to Mayo Clinic Connect. As you may know, Connect is not a place where you can get a medical diagnosis. We are patients like yourself who share our own experiences and health journeys. Have you addressed these questions with your doctor?

There are many reasons for stomach pain like you describe including median arcurate ligament syndrome (a rare disorder that is often overlooked), gall bladder problems, etc. You do say that you have had "an ileostomy for UC" so I would assume you have had other GI problems before. What has your GI doctor said about this new discomfort you are experiencing?

I'm just wondering: Is there a reason for your fear of pancreatic cancer? Have you had family members affected by this type of cancer?

REPLY
@hopeful33250

Hello @supercalifragilistic and welcome to Mayo Clinic Connect. As you may know, Connect is not a place where you can get a medical diagnosis. We are patients like yourself who share our own experiences and health journeys. Have you addressed these questions with your doctor?

There are many reasons for stomach pain like you describe including median arcurate ligament syndrome (a rare disorder that is often overlooked), gall bladder problems, etc. You do say that you have had "an ileostomy for UC" so I would assume you have had other GI problems before. What has your GI doctor said about this new discomfort you are experiencing?

I'm just wondering: Is there a reason for your fear of pancreatic cancer? Have you had family members affected by this type of cancer?

Jump to this post

Thanks for the reply. I think my fears of PC stem from a couple of cases of people I knew. It just sounds quite common and deadly to me,

REPLY
@supercalifragilistic

Thanks for the reply. I think my fears of PC stem from a couple of cases of people I knew. It just sounds quite common and deadly to me,

Jump to this post

@supercalifragilistic
I can understand your fear. Cancer is a major fear for many. Fear is a terrible thing. Try to stay calm as best you can right now.

It is probably not best to jump to the cancer diagnosis unless a doctor agrees. Have you seen a doctor to have the lipase levels checked as @tigreyes2004 suggested? Have you reported these new symptoms to your doctor?

REPLY
@hopeful33250

@supercalifragilistic
I can understand your fear. Cancer is a major fear for many. Fear is a terrible thing. Try to stay calm as best you can right now.

It is probably not best to jump to the cancer diagnosis unless a doctor agrees. Have you seen a doctor to have the lipase levels checked as @tigreyes2004 suggested? Have you reported these new symptoms to your doctor?

Jump to this post

Yes to both and both were normal. This all started after taking antibiotics and then having a nuclear stress test. Feel just miserable

REPLY

My dr. had me do an ultra sound & a MRI to check the pancreas & mine showed up ok. My problem is the high elevation of the lipase & amylace which suggest problems of the pancreas. That is why I am concerned. Have you had a MRI or ultrasound bc that would be of some help. I wish you the best. Keep us posted.

REPLY
@supercalifragilistic

Yes to both and both were normal. This all started after taking antibiotics and then having a nuclear stress test. Feel just miserable

Jump to this post

I just thought of something. Medicines can effect the lipase & amylace on a blood test that is certain medicines so maybe it was from the antibiotic you took but if it was I would think your lipase & amylace would be high. I was taking omeprazole for years & that is a possibility for me but I stopped it 4 months ago. I am going Tues for a repeat on the lipase & amylace so i will see if it has gotten higher. I hope not bc I odn't know what they would do next.

REPLY
@tigreyes2004

My dr. had me do an ultra sound & a MRI to check the pancreas & mine showed up ok. My problem is the high elevation of the lipase & amylace which suggest problems of the pancreas. That is why I am concerned. Have you had a MRI or ultrasound bc that would be of some help. I wish you the best. Keep us posted.

Jump to this post

It is ridiculous trying to get an MRI in Canada. A dear friend is now dying because they didn’t think it was necessary to scan his brain. Plus the wait time is months to years. That is the Canadian system. We certainly, as did he, have the finances to go privately but that would be so unfair.

REPLY
Please login or register to post a reply.